Alert archive / Iowa / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 280, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 3, 2001, 3:47 PM CDT for Clarke County, Iowa. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 3, 2001, 3:47 PM CDT (20:47 UTC)
- Expired
- Jul 3, 2001, 4:35 PM CDT
- In force
- 48 min
- Issued by
- NWS Des Moines, IA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Clarke County, IA
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 384 J/kg
- Mixed-layer CIN
- -390 J/kg
- Mixed-layer LCL
- 1434 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 371 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
804 WUUS53 KDMX 032047 SVRDSM IAC039-032135- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 347 PM CDT TUE JUL 3 2001 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CLARKE COUNTY IN SOUTH CENTRAL IOWA * UNTIL 435 PM CDT * AT 343 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTH CENTRAL CLARKE COUNTY...OR ABOUT 32 MILES SOUTH OF DES MOINES...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... IN RURAL NORTHERN CLARKE COUNTY AROUND 400 PM IN RURAL NORTHEASTERN CLARKE COUNTY AROUND 410 PM DAMAGING HAIL UP TO TWO INCHES IN DIAMETER IS LIKELY IN THE WARNED AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM TUESDAY EVENING FOR SOUTHERN IOWA. LAT...LON 4116 9402 4106 9401 4102 9357 4116 9357 SEARCY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:30 PM CDT, 17 minutes earlier.
Area forecast discussion, Jul 3, 3:30 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 330 PM CDT TUE JUL 3 2001 IN THE L/W...LRG UPR RDG OVR WRN US XPNDS TWD THE CNTRL U.S. AS ERN TROF IS REENFORCED WITH A DECENT CIRC OUT OF JAMES BAY. TREND FOR FA WL BE AN INCRGLY STABLE AMS WITH SLIGHTLY BLO NORMAL TMPS TIL FRI NGT. IN THE MEANTIME...QSTNRY FNT NR TQE TO ALO TO DEH WL NOT MOVE MUCH TIL WRN NEB S/W PASSES. AMS S OF BNDRY IS DESTABILIZING QUICKLY AS INDICATED BY LAPS AND SATL DATA...PLUS FAST DVLPMT ON 88D IN THE LAST 15 MINUTES. CELLS ARE MOVG EWD. WL HAVE POPS FIRST PD WITH THIS SITUATION...WATCH LIKELY TO COME. RMDR OF FCST FAIRLY STRAIGHT FORWARD WITH DRY/STABLE AMS IN PLACE TIL FRI NGT/SAT. XTENDED UNSETTLED AS LOW LVL WAA RETURNS AND UPR RDG FLATTENS SOMEWHAT. .DSM...NONE MYERS
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 3:11 AM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth | 39 min |
| Jul 3, 3:23 PM CDT | Severe Thunderstorm Warning | DMX | Madison, Warren | 52 min |
| Jul 3, 4:20 PM CDT | Severe Thunderstorm Warning | DMX | Warren | 40 min |
| Jul 3, 4:33 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold | 22 min |
| Jul 3, 4:46 PM CDT | Severe Thunderstorm Warning | DMX | Marion | 39 min |
| Jul 3, 4:52 PM CDT | Severe Thunderstorm Warning | DMX | Lucas | 28 min |
| Jul 3, 5:01 PM CDT | Severe Thunderstorm Warning | DMX | Clarke | 19 min |
| Jul 3, 5:05 PM CDT | Severe Thunderstorm Warning | DMX | Decatur | 40 min |
| Jul 3, 5:29 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Marion | 31 min |
| Jul 3, 5:48 PM CDT | Severe Thunderstorm Warning | DMX | Decatur | 32 min |
| Jul 3, 6:03 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold | 32 min |
| Jul 3, 6:23 PM CDT | Severe Thunderstorm Warning | DMX | Decatur | 42 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.